Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 55, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 5, 2009, 1:45 PM MDT for Custer County, Huerfano County, Pueblo County, Colorado. It was in force for 60 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2009, 1:45 PM MDT (19:45 UTC)
- Expired
- Jul 5, 2009, 2:45 PM MDT
- In force
- 60 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Custer County, CO, Huerfano County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 78 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 1:55 PM MDT | HAIL 1 | Beulah, CO | |
| Jul 5, 1:57 PM MDT | HAIL 1 | Sw Beulah, CO | |
| Jul 5, 2:00 PM MDT | HAIL 1.5 | Beulah, CO | MEASURED HAIL UP 1.4 INCHES IN DIAMETER |
| Jul 5, 2:08 PM MDT | HAIL 1.25 | 1 S Beulah, CO | |
| Jul 5, 2:29 PM MDT | HAIL 0.88 | Colorado City, CO | |
| Jul 5, 2:31 PM MDT | HAIL 1 | 1 Wnw Colorado City, CO | |
| Jul 5, 2:35 PM MDT | HAIL 1 | 1 Wsw Colorado City, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 1:44 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.8 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 051945 SVRPUB COC027-055-101-052045- /O.NEW.KPUB.SV.W.0055.090705T1945Z-090705T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 145 PM MDT SUN JUL 5 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CUSTER COUNTY IN SOUTHEAST COLORADO... NORTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO... WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... * UNTIL 245 PM MDT... * AT 144 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF BEULAH...OR ABOUT 26 MILES SOUTHWEST OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... BEULAH. SAN ISABEL. RYE. COLORADO CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3796 10457 3774 10504 3815 10515 3823 10500 TIME...MOT...LOC 1945Z 320DEG 8KT 3812 10505 $$
4 follow-up statements
000 WWUS55 KPUB 051956 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 156 PM MDT SUN JUL 5 2009 COC027-055-101-052045- /O.CON.KPUB.SV.W.0055.000000T0000Z-090705T2045Z/ HUERFANO CO-CUSTER CO-PUEBLO CO- 156 PM MDT SUN JUL 5 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT FOR CENTRAL PUEBLO...EXTREME SOUTHEASTERN CUSTER AND NORTH CENTRAL HUERFANO COUNTIES... AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR BEULAH...OR 25 MILES SOUTHWEST OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... BEULAH. SAN ISABEL. RYE. COLORADO CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3811 10506 3817 10497 3796 10457 3774 10504 TIME...MOT...LOC 1956Z 321DEG 11KT 3809 10500 $$
000 WWUS55 KPUB 052006 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 206 PM MDT SUN JUL 5 2009 COC027-052015- /O.CAN.KPUB.SV.W.0055.000000T0000Z-090705T2045Z/ CUSTER CO- 206 PM MDT SUN JUL 5 2009 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME SOUTHEASTERN CUSTER COUNTY... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3807 10504 3813 10494 3796 10457 3774 10504 TIME...MOT...LOC 2005Z 321DEG 16KT 3805 10495 $$ COC055-101-052045- /O.CON.KPUB.SV.W.0055.000000T0000Z-090705T2045Z/ HUERFANO CO-PUEBLO CO- 206 PM MDT SUN JUL 5 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT FOR SOUTHWESTERN PUEBLO AND NORTH CENTRAL HUERFANO COUNTIES... AT 203 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR BEULAH...OR 24 MILES SOUTHWEST OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... BEULAH. RYE. COLORADO CITY. AT 155 PM A NATIONAL WEATHER SERVICE SPOTTER SAW 1 INCH HAIL IN BEULAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3807 10504 3813 10494 3796 10457 3774 10504 TIME...MOT...LOC 2005Z 321DEG 16KT 3805 10495 $$
000 WWUS55 KPUB 052014 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 214 PM MDT SUN JUL 5 2009 COC055-101-052045- /O.CON.KPUB.SV.W.0055.000000T0000Z-090705T2045Z/ HUERFANO CO-PUEBLO CO- 214 PM MDT SUN JUL 5 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT FOR SOUTHWESTERN PUEBLO AND NORTH CENTRAL HUERFANO COUNTIES... AT 212 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR BEULAH...OR 24 MILES SOUTHWEST OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... BEULAH. RYE. COLORADO CITY. AT 208 PM A NATIONAL WEATHER SERVICE SPOTTER SAW 1.25 INCH HAIL 1 MILE SOUTH OF BEULAH. THERE HAS BEEN A HISTORY OF VERY LARGE DAMAGING HAIL WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3806 10502 3810 10494 3796 10457 3777 10498 TIME...MOT...LOC 2012Z 321DEG 16KT 3802 10492 $$
000 WWUS55 KPUB 052034 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 234 PM MDT SUN JUL 5 2009 COC055-101-052045- /O.CON.KPUB.SV.W.0055.000000T0000Z-090705T2045Z/ HUERFANO CO-PUEBLO CO- 234 PM MDT SUN JUL 5 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT FOR SOUTHWESTERN PUEBLO AND NORTH CENTRAL HUERFANO COUNTIES... AT 232 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR COLORADO CITY...OR 26 MILES SOUTHWEST OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... BEULAH. RYE. COLORADO CITY. AT 231 PM A NATIONAL WEATHER SERVICE SPOTTER SAW 1 INCH HAIL 1 MILE WEST NORTHWEST OF COLORADO CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3800 10493 3804 10485 3794 10462 3781 10489 TIME...MOT...LOC 2033Z 321DEG 16KT 3795 10485 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 4:53 AM MDT, 8 hours 52 minutes earlier.
Area forecast discussion, Jul 5, 4:53 AM MDT, 8 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 453 AM MDT SUN JUL 5 2009 .SHORT TERM... (TODAY AND TONIGHT) ...ANOTHER ROUND OF THUNDERSTORMS...A FEW POSSIBLY SEVERE... ALL THE INGREDIENTS FOR THUNDERSTORMS ARE THERE AGAIN TODAY...DEEP MOISTURE...INSTABILITY AND TRIGGERS. ATMOSPHERE REMAINS UNSTABLE ACROSS SOUTHERN COLORADO EVEN AT THIS LATE HOUR...WITH THUNDERSTORMS STILL TRACKING EAST ACROSS NORTHERN PORTIONS OF FREMONT COUNTY AND SOUTHERN PORTIONS OF LAS ANIMAS COUNTY. A FEW LOCATIONS...INCLUDING THE COLORADO SPRINGS AIRPORT AND CUCHARA RAWS...RECEIVED OVER AN INCH OF RAIN YESTERDAY AFTERNOON AND EVENING. SO...AMOUNTS WERE PLENTIFUL AND THE GROUND WAS SATURATED IN SOME AREAS. MODEL GENERATED SOUNDINGS FOR TODAY ARE REFLECTIVE OF WHAT IS HAPPENING RIGHT NOW. THAT IS...CONVECTION SHOULD FIRE READILY...WITH LITTLE CIN TO OVERCOME. THE 06Z NAM12 MODEL SOUNDINGS FOR TODAY AT KCOS AND KPUB INDICATE THE 1ST ROUND OF CONVECTION WILL FIRE BY AROUND 10 AM. AFTER THAT...IT LOOKS LIKE ADDITIONAL ROUNDS OF CONVECTION WILL FIRE INTERMITTENTLY THROUGHOUT THE REST OF THE DAY. THE FACT THAT STORMS WILL FIRE FREQUENTLY...WITH LITTLE CIN TO OVERCOME...SHOULD PREVENT CAPES FROM BECOMING TOO HIGH AT ANY ONE TIME...THUS REDUCING THE SEVERE THREAT. ALSO...SHEARS ARE MARGINAL AT BEST MOST OF THE DAY WHICH SHOULD LIMIT SEVERE POTENTIAL. HOWEVER...0-6KM BULK SHEAR VALUES DO EDGE UP FROM 20-30 KNOTS MOST OF THE DAY TO MORE LIKE 30-40 KNOTS BY THIS EVENING. THIS MAY INCREASE THE THREAT FOR ROTATING STORMS AND...THUS...THE SEVERE POTENTIAL AS WE HEAD INTO THE EVENING HOURS. PRIMARY THREATS FROM STORMS THAT DEVELOP TODAY INCLUDE LIGHTNING...HAIL UP TO 1 INCH IN DIAMETER...WIND GUSTS TO 60 MPH...AND FLOODING. WITH SURFACE DEWPOINTS IN THE MID 50S TO MID 60S ACROSS THE LOWER ELEVATIONS...LCLS WILL BE LOW...AND THE TRANSFER OF RAIN TO THE SURFACE WILL BE VERY EFFICIENT TODAY. THUNDERSTORMS SHOULD GENERALLY DIMINISH DURING THE EVENING HOURS AS THEY TYPICALLY DO. MODELS GENERALLY INDICATE THIS TO BE THE CASE EXCEPT FOR A FEW LATE NIGHT STRAGGLERS. LW .LONG TERM... (MONDAY THROUGH SATURDAY) MONDAY...HIGH PRESSURE STARTS TO BUILD INTO THE DESERT SW ON MONDAY...BUT IS SITUATED SUCH THAT COLORADO IS STILL ON THE EASTERN SIDE OF THE RIDGE AXIS. THIS MEANS NW FLOW ALOFT ACROSS THE STATE AND THE POTENTIAL FOR A FORECAST UPPER DISTURBANCE TO INTERACT WITH RESIDUAL LLVL MOISTURE MON AFTN AND EVE. AT THIS TIME CONVECTION LOOKS TO BE ISOLATED...THOUGH NAM SUGGESTS AROUND 1500 J/KG OF CAPE AND 40 KTS OF 0-6 KM SHEAR RIGHT ALONG THE CO/KS BORDER. TEMPS ARE EXPECTED TO WARM INTO THE LOWER 90S ACROSS THE PLAINS...AND IF ENOUGH SOLAR INSOLATION IS REALIZED...ONE OR TWO SEVERE STORMS ACROSS THE FAR EAST IS POSSIBLE. TUESDAY THROUGH SATURDAY...GFS AND ECMWF MODELS ARE IN VERY CLOSE AGREEMENT ON THE EXTENDED SOLUTION. SIMPLY PUT...HIGH PRESSURE BUILDS FIRMLY OVER AZ...NM AND TX...KEEPING COLORADO UNDER VERY WARM SW FLOW ALOFT THRU FRI. MAINTAINED THE MENTION OF ISOLATED POPS FOR THE MTS TUE AFTN AND EVE...BUT DRIED OUT ALL AREAS FOR WED AND THEN ISOLATED POPS FOR THE MTS ONCE AGAIN STARTING THU. LATEST NUMERICAL GUIDANCE STILL PUSHING 100 DEG TEMPS FOR THE LOWER ARKANSAS RIVER VALLEY TUE THRU FRI. ON SAT THE RIDGE FLATTENS OUT SLIGHTLY... INCREASING THE CHANCE OF AN UPPER DISTURBANCE ROLLING ACROSS WY AND CO. MOORE && .AVIATION... AVIATION CONCERNS TODAY ARE SIMILAR TO THOSE EXPERIENCED YESTERDAY. ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS MAY PRODUCE LOCAL LIFR CONDITIONS DUE TO LOW CIGS AND POOR VSBYS IN HEAVY PRECIPITATION. PRIMARY THREATS FROM STORMS TODAY ARE EXPECTED TO BE LIGHTNING...HAIL UP TO 1 INCH DIAMETER...WIND GUSTS TO 60 MPH...AND LOCAL FLOODING. CONVECTIVE WINDOW SHOULD GENERALLY BE 16Z-04Z...WITH A FEW ISOLATED STORMS OUTSIDE OF THAT WINDOW. LW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/27
Hazardous weather outlook, Jul 5, 11:46 AM MDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1146 AM MDT SUN JUL 5 2009 COZ058>089-093>099-061800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1146 AM MDT SUN JUL 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER ROUND OF THUNDERSTORMS WILL OCCUR ACROSS SOUTHERN COLORADO THIS AFTERNOON AND EVENING. THUNDERSTORMS HAVE ALREADY BEGUN ACROSS THE MOUNTAIN AREAS AND WILL SPREAD INTO THE I-25 CORRIDOR BETWEEN NOON AND 1 PM. LOCALLY HEAVY RAIN...SMALL HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THUNDERSTORMS TODAY. HOWEVER...A FEW STORMS COULD BECOME SEVERE ACROSS THE SOUTHEAST MOUNTAINS AND INTERSTATE 25 CORRIDOR...PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS UP TO 60 MPH. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH THE STRONGER STORMS AS WELL...ESPECIALLY IF THEY OCCUR OVER AREAS WHICH RECEIVED HEAVY RAINFALL YESTERDAY. MOST THUNDERSTORM ACTIVITY WILL DIMINISH BY 9 PM...ALTHOUGH A FEW THUNDERSTORMS COULD PERSIST PAST MIDNIGHT ACROSS THE SOUTHEAST PLAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE AREA...MAINLY OVER THE HIGHER TERRAIN...EACH AFTERNOON AND EVENING SAVE FOR WEDNESDAY. THE MAIN THREATS WILL BE HAIL UNDER 1/2 INCH IN DIAMETER...WIND GUSTS TO 50 MPH...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS. 31/77
In the hours before
Special weather statement, Jul 5, 12:44 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1244 PM MDT SUN JUL 5 2009 COZ067-068-070-071-051915- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-SOUTHERN SAN LUIS VALLEY-UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- 1244 PM MDT SUN JUL 5 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO NORTH CENTRAL CONEJOS COUNTY IN SOUTH CENTRAL COLORADO SOUTHEASTERN RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO AT 1242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTH OF CAPULIN...OR 17 MILES WEST OF ALAMOSA...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... OPEN COUNTRY AROUND 12 MILES SOUTH OF MONTE VISTA. CAPULIN. LA JARA. BOUNTIFUL. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 5, 12:54 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1254 PM MDT SUN JUL 5 2009 COZ074-088-051930- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 1254 PM MDT SUN JUL 5 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 1253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF COKEDALE...OR 9 MILES SOUTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME SOUTH CENTRAL LAS ANIMAS COUNTY SOUTH OF HIGHWAY 12 AND ALONG AND WEST OF I-25 SOUTH OF TRINIDAD. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 5, 1:08 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
108 PM MDT SUN JUL 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM HAIL 4 NNW CAPULIN 37.34N 106.15W
07/05/2009 M1.00 INCH CONEJOS CO TRAINED SPOTTER
&&Special weather statement, Jul 5, 1:09 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 109 PM MDT SUN JUL 5 2009 COZ087-088-051945- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 109 PM MDT SUN JUL 5 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 108 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTH OF WALSENBURG...OR 34 MILES SOUTH OF PUEBLO...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL LAS ANIMAS COUNTY AND EAST CENTRAL HUERFANO COUNTY. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 5, 1:26 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
126 PM MDT SUN JUL 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM HAIL 4 NNW CAPULIN 37.34N 106.15W
07/05/2009 M1.00 INCH CONEJOS CO TRAINED SPOTTER
HAILED THROUGH 111 PM.
&&
KTThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:08 PM MDT | Severe Thunderstorm Warning | PUB | Alamosa, Conejos, Rio Grande | 10 min |
| Jul 5, 1:41 PM MDT | Areal Flood Advisory | PUB | Custer, Pueblo | 3 hr |
| Jul 5, 2:39 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 51 min |
| Jul 5, 2:45 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 60 min |
| Jul 5, 3:22 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 40 min |
| Jul 5, 5:39 PM MDT | Areal Flood Advisory | PUB | Bent, Las Animas, Otero, Pueblo | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.